Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 198, NWS Tulsa, OK

June 10, 2005Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2005, 7:21 PM CDT for Franklin County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 7:21 PM CDT (00:21 UTC)
Expired
Jun 10, 2005, 7:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 57 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 110020
SVRTSA
ARC047-110100-
/O.NEW.KTSA.SV.W.0198.050611T0021Z-050611T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 800 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CASS...
  MOVING NORTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3553 9397 3550 9376 3577 9369 3576 9397

$$
1 follow-up statement
000 
WWUS54 KTSA 110045
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT FRI JUN 10 2005

ARC047-110054-
/O.CAN.KTSA.SV.W.0198.000000T0000Z-050611T0100Z/
FRANKLIN AR-
744 PM CDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE 
AS THIS STORM MOVES NORTH AT 20 MPH ACROSS NORTHERN FRANKLIN COUNTY. 

LAT...LON 3553 9397 3550 9376 3577 9369 3576 9397

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:15 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 10, 4:15 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT FRI JUN 10 2005

.DISCUSSION...
THUNDER LIKELIHOOD MUCH HIGHER THAN THE PAST
FEW DAYS FOR PARTS OF TSA CWA.  COMPLEX OVER
NORTH TEXAS STARTED WITH AN ASSIST FROM WEST
SHORT WAVE ENERGY.  EXPECT COMPLEX TO EXPAND
AND EVENTUALLY REACH  NORTHWESTERN PORTIONS
OF THE CWA LATE TONIGHT.   PWA VALUES AROUND
1.75 COUPLED WITH FFG NUMBERS AROUND 1.5 /HR
IN WASHINGTON/NOWATA COUNTIES PROMPTED FLOOD
WATCH.   BUFKIT SHOWS CLOUD VECTOR OFFSET BY
LLJ TO PRODUCE MBE VELOCITY OF LESS THAN 10.
AREAS WITH LIKELY POPS WARRANT FLOOD WATCH.

LOOKING BEYOND TONIGHT LEFTOVER MCS SATURDAY
MORNING AND BOUNDARIES PROVIDE POTENTIAL FOR
ADDITION ACTION. WESTERN TROUGH CONTINUES TO
PROVIDE ACCESS TO SHORT WAVE PULSES ROTATING
INTO THE SOUTHERN PLAINS.

EXTENDED OFFERS SOME VARIATION IN MODELS BUT
BY THURSDAY TROUGHS ANCHOR ON THE COASTS AND
RIDGE RUNS FROM MID CANADA TO MEXICO.     GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  89  73  91 /  60  50  20  30
FSM   72  89  71  91 /  30  40  20  20
MLC   73  89  72  91 /  40  20  20  20
BVO   69  85  70  90 /  70  60  20  40
FYV   68  86  66  86 /  30  40  20  30
BYV   68  83  67  85 /  30  40  20  30
MKO   72  90  70  90 /  50  40  20  30
MIO   70  87  69  89 /  50  50  20  40
F10   71  90  71  91 /  50  30  20  30
HHW   73  91  72  91 /  20  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM MIDNIGHT SATURDAY TO NOON SATURDAY FOR
     OKZ054-OKZ055-OKZ056-OKZ059-OKZ060-OKZ061.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 21

In the hours before

Special weather statement, Jun 10, 7:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT FRI JUN 10 2005

ARZ020-110045-
FRANKLIN AR-
719 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 719 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRAVENS...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CASS...PARADISE...OZARK...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...BARNES...TURNERS BEND AND
REDDING.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.